Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Could I increase my cd4 with this shift ?
Jul 4, 2013

Hi Dr. Young,

First of all, thank you for reading this question. Im a 32 y/o man and Im taking medication for 2 years and a half now. I take azt + 3tc + viramune. I've never had any kind of opportunistic disease and I started my regimen with cd4 89 and a vl over 200 thousand copies. Since the second month of treatment, my vl is undetectable and my cd4 remains around 350 copies.

I dont have any side effects except an insignificant anemia. However, Ive been paranoic about facial lipoatrophy since I read azt can cause it, so I had a very serious conversation with my doctor and we both agreed about changing from azt to tenofovir and continuing with 3tc and viramune. Ill start this new regimen at the beginning of july.

Besides, its been 2 years Ive been suffering with a facial seborrheic dermatitis. According to my dermatologist, the main reason of such a refractory dermatitis is my low cd4. It would be really better if it was over 500 he said. Id like to know then if the change from azt to tdf can increase my cd4. And Id also like to know if you think the dermatitis could be transient even after two years without a day of truce and forcing myself to adhere to an everyday skin treatment only to relieve symptoms (its more redness than peeling).

Thank you so much for the opportunity and hugs from Brazil :)

Inácio.

Response from Dr. Young

Hello Inácio and thanks for posting from Brazil.

There are a lot of reasons to consider your switch from AZT to tenofovir- the later is better tolerated, once-daily (your whole regimen could be taken once-daily now) and would likely result in a small increase in your CD4.

In my opinion, while your CD4 is likely to increase, it's unlikely to get you an additional 150 cells, nor alone would improve the skin condition. On the other hand, it's conceivable to me that perhaps the dermatitis is a mild reaction to the medication; and either way, a switch seems like a reasonable thing to do.

One other thing to be mindful of; if the dermatitis is isolated to the face (and not the trunk or non-sun-exposed skin), I'd wonder if this is more related to photosensitivity (sun sensitivity). This is not uncommon, particularly among people who are taking certain medications.

Abrazos, BY



Previous
lactic acidosis
Next
AIDS can live longer than DIABETES

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement